Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 2, NWS Hastings, NE

January 24, 201024 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Jan 24, 2010, 9:48 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 24, 2010, 10:00 PM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 9:48 PM CST (03:48 UTC)
In effect from
Jan 24, 2010, 10:00 PM CST
Expired
Jan 25, 2010, 6:00 PM CST
In force
20 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS73 KGID 250348
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CST SUN JAN 24 2010

NEZ039>041-046>049-063-064-251200-
/O.NEW.KGID.WI.Y.0002.100125T0400Z-100126T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HAMILTON-YORK-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...AURORA...YORK
948 PM CST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. 


* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
  MPH...WILL CONTINUE TONIGHT INTO MONDAY AFTERNOON. THE WINDS
  ARE EXPECTED TO GRADUALLY SUBSIDE EARLY MONDAY EVENING.

* THE WINDS MAY AT TIMES ALSO COMBINE WITH A FEW PASSING SNOW
  SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
638 
WWUS73 KGID 250507
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1107 PM CST SUN JAN 24 2010

NEZ060>062-072>077-085>087-251300-
/O.EXA.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/
DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
RED CLOUD...SUPERIOR...NELSON...HEBRON
1107 PM CST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST MONDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...WILL CONTINUE TONIGHT INTO MONDAY AFTERNOON. THE WINDS 
  ARE EXPECTED TO GRADUALLY SUBSIDE EARLY MONDAY EVENING. 

* THE WINDS MAY AT TIMES ALSO COMBINE WITH A FEW PASSING SNOW 
  SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-063-064-251300-
/O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HAMILTON-YORK-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...AURORA...YORK
1107 PM CST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH...WILL CONTINUE TONIGHT INTO MONDAY AFTERNOON. THE WINDS 
  ARE EXPECTED TO GRADUALLY SUBSIDE EARLY MONDAY EVENING. 

* THE WINDS MAY AT TIMES ALSO COMBINE WITH A FEW PASSING SNOW 
  SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
569 
WWUS73 KGID 250943
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
343 AM CST MON JAN 25 2010

KSZ005>007-017>019-NEZ082>084-251745-
/O.EXB.KGID.WI.Y.0002.100125T1500Z-100126T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA...
FRANKLIN
343 AM CST MON JAN 25 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50
  MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE
  WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING.

* AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS
  TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY DOWN TO
  LESS THAN ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>077-085>087-251745-
/O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
343 AM CST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50
  MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE
  WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING.

* AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS
  TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY DOWN TO
  LESS THAN ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
598 
WWUS73 KGID 251410
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
810 AM CST MON JAN 25 2010

KSZ005>007-017>019-NEZ082>084-252215-
/O.EXT.KGID.WI.Y.0002.100125T1407Z-100126T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN-
FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA...
FRANKLIN
810 AM CST MON JAN 25 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50
  MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS AFTERNOON. THE
  WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY THIS EVENING.

* AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW 
  SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY 
  DOWN TO LESS THAN ONE MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>077-085>087-252215-
/O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
810 AM CST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 
  50 MPH...WILL CONTINUE THIS MORNING AND THROUGH THIS 
  AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY SUBSIDE EARLY 
  THIS EVENING. 

* AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW 
  SHOWERS TO CREATE BRIEF REDUCTIONS IN VISIBILITY...POSSIBLY 
  DOWN TO LESS THAN ONE MILE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
234 
WWUS73 KGID 251802
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1202 PM CST MON JAN 25 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
260000-
/O.CON.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1202 PM CST MON JAN 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50
  MPH...WILL CONTINUE THIS AFTERNOON...BUT WILL START TO VERY
  GRADUALLY SUBSIDE. BY EARLY THIS EVENING...WINDS ARE EXPECTED TO
  BE BELOW ADVISORY CRITERIA.

* AT TIMES...THE WIND MAY COMBINE WITH A FEW PASSING SNOW SHOWERS
  EAST OF A LINE FROM KEARNEY NEBRASKA TO SMITH CENTER KANSAS TO
  CREATE BRIEF REDUCTIONS IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
874 
WWUS73 KGID 252350
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
550 PM CST MON JAN 25 2010


KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
260100-
/O.EXP.KGID.WI.Y.0002.000000T0000Z-100126T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
550 PM CST MON JAN 25 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

* WIND SPEEDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING...
  THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 24, 6:08 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 24, 6:08 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CST SUN JAN 24 2010

.UPDATE...HAVE ALLOWED THE WIND ADVISORY TO EXPIRE ON
TIME...HOWEVER IT APPEARS THAT WINDS WILL REMAIN VERY NEAR
ADVISORY LEVELS TONIGHT...ESPECIALLY NORTH OF A LINE FROM ROUGHLY
LOUP CITY TO GENOA. WILL WATCH THINGS FOR A FEW HOURS TO SEE IF
THE WINDS SETTLE DOWN NOW THAT THE SUN HAS SET...BUT ITS ENTIRELY
POSSIBLE THAT ANOTHER ADVISORY MAY HAVE TO BE ISSUED LATER THIS
EVENING/TONIGHT FOR PORTIONS OF THE FORECAST AREA.

&&

.PREV DISCUSSION... /ISSUED 512 PM CST SUN JAN 24 2010/

AVIATION...00Z TAF. WINDS AND CEILINGS WILL REMAIN THE MAIN
ISSUES AT KGRI OVER THE NEXT 24 HOURS. LITTLE CHANGE IN THE CLOUD
HEIGHTS WILL OCCUR WITH PRIMARILY LOW VFR (3500FT) LEVELS THROUGH
MOST OF THE PERIOD. THERE COULD BE A FEW BRIEF ROUNDS OF MVFR BUT
THINK THAT THOSE WILL BE INFREQUENT ENOUGH TO LEAVE OUT OF THE TAF
FOR NOW. A FEW FLURRIES/SNOW SHOWERS COULD ALSO OCCUR...BUT THOSE
SHOULD BE LOW IMPACT AND AGAIN PROBABLY NOT WORTH PUTTING INTO THE
TAF FOR NOW. WINDS WILL REMAIN GUSTY MOST OF THE PERIOD...HOWEVER
THEY MAY SETTLE DOWN A LITTLE BIT THIS EVENING BEFORE INCREASING
AGAIN ON MONDAY MORNING.

PREV DISCUSSION... /ISSUED 414 PM CST SUN JAN 24 2010/

SHORT TERM...THROUGH MONDAY NIGHT. THE MAIN CONCERN WILL BE
STRONG NORTHWEST WINDS THROUGH MUCH OF THE PERIOD...ALONG BRIEF
VISIBILITY RESTRICTIONS FROM PASSING SNOW SHOWERS OR FLURRIES.

THIS AFTERNOON...WATER VAPOR IMAGERY REVEALED CLOSED MID LEVEL
LOW PRESSURE LOOSELY CENTERED OVER NORTHEAST NEBRASKA...WHICH
WILL SLOWLY MAKE ITS WAY TOWARD ILLINOIS BY MID DAY TOMORROW. DEEP
NORTHWEST FLOW EXTENDS ACROSS THE FORECAST AREA...AND SURFACE WINDS
PICKED UP TO BETWEEN 25-35 MPH WITH GUSTS TO AROUND 45 MPH ACROSS
MAINLY THE WESTERN HALF OF THE CWA TODAY. IN ADDITION...STEEP LOW
LEVEL LAPSE RATED HAVE ALLOWED FOR THE DEVELOPMENT OF WIDESPREAD
FLURRIES/QUICK MOVING SNOW SHOWERS ACROSS MOST OF THE CWA.

FOR TONIGHT...WILL LET THE CURRENT WIND ADVISORY RIDE THROUGH ITS
EXPIRATION AT 00Z...AND DEFER TO EVENING SHIFT TO EXTEND IF
NECESSARY. IT IS POSSIBLE THAT A FEW OF THE FAR NORTHERN COUNTIES
COULD FLIRT WITH ADVISORY CRITERIA THROUGH THE NIGHT.

IT CERTAINLY LOOKS LIKE ANOTHER WIND ADVISORY WILL BE WARRANTED
ON MONDAY FOR MOST/IF NOT ALL OF THE CWA...AS STEEP 925-850MB
LAPSE RATES NEAR 10 DEGREES C/KM AGAIN ALLOW FOR EFFICIENT
MOMENTUM TRANSFER. THE 24/18Z NAM INDICATES NORTHWEST WINDS OF
40-45 KTS AT THE TOP OF THE MIXED LAYER NEAR 800 MB...AND SEE NO
REASON WHY A GOOD CHUNK OF THIS WON/T BE REALIZED AT THE SURFACE.

IN ADDITION...SCATTERED FLURRIES/BRIEF SNOW SHOWERS WILL PERSIST
MONDAY ACROSS PORTIONS OF THE CWA MAINLY NORTH OF A LINE FROM
LEXINGTON TO HEBRON...RESULTING IN CONTINUED BRIEF VISIBILITY
RESTRICTIONS.

TEMPERATURE WISE...ANTICIPATE FAIRLY STEADY/SLOWLY FALLING
READINGS TONIGHT INTO THE UPPER TEENS/LOW 20S GIVEN WIDESPREAD
CLOUDS AND BREEZY/WINDY CONDITIONS. HIGHS MONDAY WILL BE HELD DOWN
IN THE MID 20S NORTHEAST BY CONTINUED WIDESPREAD CLOUDS...WHILE
SOUTHWEST AREAS WILL CLIMB NEAR 40 UNDER INCREASING SUN. FOR LOWS
MONDAY NIGHT...HAVE LOWERED READINGS A FEW DEGREES FROM PREVIOUS
FORECAST IN MOST AREAS...AS DECREASING WINDS ESPECIALLY IN WESTERN
AREAS SHOULD ALLOW A MORE EFFICIENT FALL ESPECIALLY TOWARD
SUNRISE.

LONG TERM...TUESDAY THROUGH SUNDAY. THE MAIN FEATURE IN THE
EXTENDED PERIOD WILL BE A LARGE COLD UPPER VORTEX SPINNING ACROSS
CANADA THAT WILL SEND A STRONG SHOT OF COLD AIR SOUTHWARD INTO OUR
AREA BY MID WEEK. THIS COLD AIR WILL BEGIN ARRIVING ON WEDNESDAY
AND BE FIRMLY IN PLACE BY THURSDAY AND FRIDAY...BEFORE BEGINNING
TO MODERATE SOME BY NEXT WEEKEND. EXPECTING LITTLE IF ANY SNOW
DURING THE PERIOD...BUT IT WILL BE TURNING SHARPLY COLDER. THIS
COLD AIR INTRUSION IS SHOWN CLEARLY ON BOTH THE 12Z ECMWF AND 12Z
GFS FORECAST MODEL RUNS. THEREFORE...HAVE LOWERED EXPECTED HIGH
TEMPERATURES FOR THE END OF THIS WEEK AND MAY STILL BE TOO WARM.
HIGH TEMPERATURES IN THE TRI CITIES WILL STRUGGLE TO REACH 20
DEGREES ON THURSDAY AND FRIDAY AND LOWS SHOULD BE BACK TO AROUND
ZERO.

ALSO OF NOTE IS AN UPPER LOW THAT IS EXPECTED TO TRACK ACROSS THE
SOUTHERN PLAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL
LIKELY BRING HEAVY SNOW TO PORTIONS OF THE SOUTHERN PLAINS...BUT
ONLY FLURRIES OR VERY LIGHT SNOW TO SOME OF OUR KANSAS COUNTIES.
NEBRASKA ZONES SHOULD PRIMARILY STAY DRY.

THERE COULD BE A BIT OF A WARM UP TO AROUND THE FREEZING MARK BY
SUNDAY BUT THAT WILL LARGELY DEPENDING ON THE TIMING OF YET ANOTHER
SHORT WAVE DROPPING DOWN EARLY NEXT WEEK...WHICH WILL LIKELY TURN
THINGS COLDER AGAIN JUST BEYOND THE END OF THIS FORECAST PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 24, 5:53 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CST SUN JAN 24 2010

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
553 PM CST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
PERSIST THROUGH MOST OF THE NIGHT...MAINLY NORTH OF HIGHWAY 6 IN
SOUTH CENTRAL NEBRASKA. THE WIND WILL COMBINE WITH SCATTERED
FLURRIES OR BRIEF SNOW SHOWERS TO PRODUCE LOCALIZED REDUCED
VISIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
OCCUR ON MONDAY. THIS WILL COMBINE WITH SCATTERED FLURRIES OR
BRIEF SNOW SHOWERS FOR AREAS GENERALLY NORTH OF A LINE FROM
LEXINGTON TO HEBRON NEBRASKA...POSSIBLY RESULTING IN AREAS OF
REDUCED VISIBILITY. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.